Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

How to apply, clean and reapply Estrace on vulvar area ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have white flaking on my vulva and a fissure on the exterior of my labia minora. I have pudendal neuralgia and pelvic floor muscle dysfunction. I take morphine pills, extended relief and immediate relief. One week ago I had my third treatment of injections of botox into the musscles of the pelvic floor to help the muscles from contracting so fiercely. It is an extremely painful disease, with unrelenting, irretractable pain. The morphine barely takes the edge off. I cannot take Lyrica. I recently was on a course of antibiotics for a vaginitis. I am 67. I cannot reach my gynecologist as it is Friday. I am wondering if I have a yeast infection, a burst of atropic vaginitis, or irritation from products used to clean my vulvar area before the injections. I was under general anesthesia. I tried a sample of Estrace cream and it helps, but I don't know how to clean it off. I would like to clean my vulvar area and reapply the Estrace. This whole business is complicated by the fact that in 2-3 weeks I will be having surgery to remove a seesile polyp near my cecum. Reaaly need help. Thanks, Carrie
Posted Mon, 30 Apr 2012 in Women Sexual Problems
Follow-up: How to apply, clean and reapply Estrace on vulvar area ? 41 minutes later
I do not know how or where to find answers to my question. It is urgrnt that I have an answer as all doctors I see are off on Friday. I am having surgery in a few weeks and need to know what to do.
Answered by Dr. Rhea Chanda 21 minutes later

Thanks for the query.

First let me say that the most typical symptoms of yeast infection are curdy white vaginal discharge,severe itching etc.Just white flakes on the vulva may or may not be due to yeast infection.In fact in your case,after reading your description of the symptoms,I would also like to rule out the possibility of a skin infection like lichen sclerosis etc.

If you have itching then it may cause the erosions on the labia/vulva due to scratching/trauma . Atrophic vaginitis is common in post menopausal women and doesn't cause any symptoms. Yes,Estrace cream can be used for that but it might cause irritation on the broken skin.However,I would suggest that you not use any products on that area.Just keep it clean and you may apply canisten cream for the itching.You can use the estrace cream but just apply at bed time lightly inside the vaginal mucosa.Don't apply directly on the sores.Use a mild antiseptic soap to clean the area before application of cream.Usually there is no need to clean it off,since most of it gets absorbed.Don't put too much.

If you dont have the thick,cottage cheese like discharge then its probably not yeast.Anyways,you will need antifungal meds for that.

At present I suggest that just use the estrace/canisten cream after cleaning the area with mild soap.Do not scratch the sores.Do not use any other product to clean the area as you may have a reaction with the broken skin.

If you have follow up questions,please write back.


Dr Rhea Chanda
Consultant Gynecologist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor